Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Have sunburn on feet. Red with purple patches. Given cold compresses and ibuprofen. When to seek medical help and what else to do?

Hi, my 18-yr-old son has a sunburn on his feet. We are vacationing in Florida and he neglected to put sunblock on his feet while walking the beach for a long period of time. This occurred yesterday. Today they are red with some purple patches on them. The purple patches are about 1.5 inches x 2.5 inches in kind of a rectangular patch on each foot. We are doing cold compresses and ibuprofen. Is there anything else we should be doing? And at what point should we seek medical attention?
Asked On : Mon, 8 Apr 2013
Answers:  2 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
welcome to healthcare magic forum
thank you for your query
yes ,he has sun burn
you have give good primary care .
apply sunblock and moisturizer over skin
there is nothing to worry about it
but if he feel pain ,numbness or swelling ,that is not bearable ,
better to consult doctor
avoid walking bare foot
i hope i answered your query
Answered: Mon, 8 Apr 2013
I find this answer helpful
Dermatologist Dr. Johny Chacko's  Response
Welcome to Healthcare Magic
It is better to apply a mid potent steroid cream like mometasone over the patch twice a day for at least 5 days. Avoid direct sunlight exposure. It is better to keep the burnt skin covered from sun and also apply a sun block with higher spf (50+). As the burn is resolving it might become dry and flaky, So apply a moisturiser frequently.
Hope this helped
Take care
Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor